Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Mar 12, 2021, 10:24 PM CST for Labette County, Montgomery County, Kansas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 12, 2021, 10:24 PM CST (04:24 UTC)
- Expired
- Mar 12, 2021, 11:15 PM CST
- In force
- 51 min
- Issued by
- NWS Wichita, KS
Counties Labette County, KS, Montgomery County, KS
The radar
The Tulsa radar (KINX), 110 km from the middle of the area, began a volume at 04:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 477 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 384 m²/s²
- 0-3 km storm-relative helicity
- 380 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
860
WWUS83 KICT 130424
SPSICT
Special Weather Statement
National Weather Service Wichita KS
1024 PM CST Fri Mar 12 2021
KSZ098>100-130515-
Montgomery KS-Labette KS-Chautauqua KS-
1024 PM CST Fri Mar 12 2021
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Montgomery County in southeastern Kansas...
Labette County in southeastern Kansas...
Eastern Chautauqua County in southeastern Kansas...
* Until 1115 PM CST.
* At 1017 PM CST...National Weather Service Doppler radar was
tracking numerous thunderstorms with locally heavy rainfall across
eastern Chautauqua, Montgomery, and western Labette counties,
moving east to northeast.
While severe weather is unlikely with this activity, locally heavy
rainfall is likely. Rainfall rates around 1 inch per hour are
possible, which may lead to flooding of low water crossings and
typical flood-prone areas.
* Locations impacted include...
Parsons, Coffeyville, Independence, Cherryvale, Caney, Oswego,
Chetopa, Altamont, Edna, Dearing, Mound Valley, Elk City, Tyro,
Peru, Liberty, Havana, Bolton, Sycamore, Niotaze and Bartlett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive your vehicle through flooded roadways.
Listen for later statements or possible flood warnings...should the
risk for low-land flooding become more imminent.
&&
LAT...LON 3700 9612 3730 9609 3730 9597 3739 9596
3738 9508 3700 9508 3701 9552 3700 9552
TIME...MOT...LOC 0418Z 250DEG 49KT 3715 9579
$$
KLEINSASSERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Mar 12, 8:02 PM CST, 2 hours 22 minutes earlier.
Area forecast discussion, Mar 12, 8:02 PM CST, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Wichita KS 802 PM CST Fri Mar 12 2021 .MESOSCALE DISCUSSION... Issued at 758 PM CST Fri Mar 12 2021 Made some tweaks to forecast based on early trends and latest data. Main concern is potential for heavy rain over the counties along the OK border. Precipitation continues to develop just south of the border along 925-850 millibar baroclinic zone, aided by good diffluence aloft. Anticipate this to continue to blossom given increasing 850MB flow and resultantly convergence into elevated the front. Upped QPF based on 1800 UTC NAM/NAMNest, although tempered amounts considerably from raw output. Will likely make one more run at the QPF after perusing the 0000 UTC model data. Also trimmed rain chances this evening in central KS as it appears that it would most likely occur well after midnight. -Howerton && .SHORT TERM...(This evening through Monday night) Issued at 307 PM CST Fri Mar 12 2021 Currently have a deep upper low rotating across Southern CA with water vapor showing a broad area of moist southwest flow across the Southern/Central Plains. At the surface, a sharp warm front extends from far northeast OK into the TX Panhandle. Theta-e advection north of the warm front in the 850-700mb layer resulted in widespread storms this morning with this activity about to exit eastern KS. Current thinking is that we will maintain widespread drizzle/light rain this evening as we remain in an area of upglide in the saturated low layers. Another round of storms is expected later tonight into Sat morning as moisture transport in the 850-700mb layer once again ramps up north of the warm front. Just like this morning, feel the highest storm coverage will be over OK, into southern/southeast KS. Will also once again be some elevated instability and plenty of shear that may result in some elevated hailers or wind producers late tonight into early Sat morning. In addition, precipitable water values will be running 200%-300% above normal for this time of year, which may lead to heavy rainfall and flooding. After the morning activity pushes east, feel we may see another day of low clouds, drizzle/light rain for Sat, with the best chance for robust surface convection well southwest of the forecast area. Severe storms that develop out over the TX Panhandle/Western OK Sat afternoon will race east/northeast and will move into our forecast area Sat night. While widespread severe storms is not expected with this activity, feel that a few strong wind gusts maybe possible if the line of storms can tap into the strong mid level winds. By 12z Sun, deep upper low will be situated over eastern CO with a large mid level dryslot punching across western/central KS with the best precip chances along the front over far eastern KS and in the wrap around region over Nebraska and far northwest KS. Upper low will move out across Northern KS/southern Nebraska Sun night into Mon and will keep some light precip around, especially over northern KS. .LONG TERM...(Tuesday through Friday) Issued at 307 PM CST Fri Mar 12 2021 Pattern is expected to remain very active as another impulse approaches the Four Corners region by Tue afternoon. This feature will also bring widespread precip to the area Wed and especially Wed night. Right now feel that most of the precip should be rain, but would not be surprised to see some snow mixed-in over central KS where low level temps will be slightly cooler. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 551 PM CST Fri Mar 12 2021 IFR/LIFR conditions are anticipated for most sites throughout the period due to persistent moist east/southeast flow. That combined with varying degrees of lift will promote rounds of showers and/or thunderstorms. Anticipating some increase in coverage during the evening in central KS and then after midnight area wide with slight increase in 850MB convergence. Western sections will be on fringe better warm air advection/baroclinic zone over western KS on Saturday during the day. Confidence in timing of precipitation is low, given it will not take much lift to produce precipitation. -Howerton && .FIRE WEATHER... Issued at 307 PM CST Fri Mar 12 2021 Fire danger concerns are expected to remain very low. Widespread rainfall over the next 48 hours will keep the fire danger in-check over the next few days. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 46 62 48 63 / 90 90 90 60 Hutchinson 43 59 47 62 / 90 100 100 60 Newton 45 59 48 61 / 90 90 90 70 ElDorado 47 62 50 62 / 90 90 90 80 Winfield-KWLD 49 65 49 63 / 90 80 90 60 Russell 38 53 43 61 / 90 100 100 60 Great Bend 39 56 44 61 / 90 100 100 40 Salina 42 56 47 63 / 80 90 100 80 McPherson 43 58 47 61 / 90 90 100 70 Coffeyville 51 67 53 63 / 100 80 50 90 Chanute 49 62 53 61 / 90 80 60 90 Iola 48 60 53 61 / 80 80 60 90 Parsons-KPPF 50 65 53 62 / 90 80 50 90 && .ICT WATCHES/WARNINGS/ADVISORIES... Flood Watch through Sunday afternoon for KSZ032-033-047>053- 067>072-082-083-091>096-098>100. && MESOSCALE...PJH SHORT TERM...RBL LONG TERM...RBL AVIATION...PJH FIRE WEATHER...RBL
Hazardous weather outlook, Mar 12, 4:59 PM CST, 5 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 459 PM CST Fri Mar 12 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-132000- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 459 PM CST Fri Mar 12 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Scattered storms are expected late tonight. The stronger storms will be capable of producing hail up to nickel size and winds up to 55 mph. In addition, periods of heavy rainfall are possible which may lead to some flooding. See latest flood watch for additional details. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Storms will be possible Saturday morning and then again Saturday night with the stronger storms capable of nickel size hail and winds up to 55 mph. In addition, heavy rainfall and flooding will remain a threat area wide through Sunday morning. See latest flood watch for additional details. Another weather system could bring more rain chances to the region for Tuesday through Wednesday night. Colder air could change the precipitation over to a rain snow mix for central Kansas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. However, any severe weather reports would be appreciated. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Local storm report, Mar 12, 6:15 PM CST, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
615 PM CST FRI MAR 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN CHANUTE AIRPORT 37.67N 95.49W
03/12/2021 M2.21 INCH NEOSHO KS ASOS
24 HOUR TOTAL THROUGH 6 PM.
&&
ADKLocal storm report, Mar 12, 6:16 PM CST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
616 PM CST FRI MAR 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN CHANUTE AIRPORT 37.67N 95.49W
03/12/2021 M2.21 INCH NEOSHO KS ASOS
24 HOUR TOTAL THROUGH 6 PM.
0309 PM FLOOD 3 SSW PETROLIA 37.71N 95.48W
03/12/2021 NEOSHO KS LAW ENFORCEMENT
MINOR FLOODING ONGOING IN THE
COUNTY...FORCING THE CLOSURE OF AT LEAST ONE
ROAD.
0308 PM FLOOD 6 ESE HUMBOLDT 37.78N 95.33W
03/12/2021 ALLEN KS LAW ENFORCEMENT
SEVERAL ROADS IN THE COUNTY ARE CLOSED DUE
TO FLOODING.
1039 AM HAIL 1 S HAYSVILLE 37.55N 97.35W
03/12/2021 E1.00 INCH SEDGWICK KS BROADCAST MEDIA
KSN METEOROLOGIST REPORTED THAT HER PARENTS
RECEIVED LOTS OF PEA SIZED AND A FEW PIECES
QUARTER SIZED HAIL.
0625 AM TSTM WND GST 2 SE DOWNTOWN WICHITA 37.66N 97.31W
03/12/2021 E60 MPH SEDGWICK KS PUBLIC
PENNY SIZED HAIL WAS REPORTED AS WELL.
0612 AM TSTM WND GST 1 N GODDARD 37.67N 97.58W
03/12/2021 M63 MPH SEDGWICK KS NWS EMPLOYEE
0550 AM TSTM WND DMG 4 SW ANDALE 37.75N 97.68W
03/12/2021 SEDGWICK KS TRAINED SPOTTER
DELAYED REPORT. METAL SHED DAMAGED. WIND
BLEW IN THE FRONT DOORS AND TOOK OFF HALF OF
THE ROOF. SEVERAL POWER POLED SNAPPED IN
THIS AREA AS WELL.
0550 AM TSTM WND DMG 5 WSW ANDALE 37.76N 97.72W
03/12/2021 RENO KS PUBLIC
A DELAYED REPORT OF POWER POLES SNAPPED AND
DAMAGE TO A DECK EAST OF CHENEY LAKE NEAR
THE SEDGWICK AND RENO COUNTY LINE. TIME IS
ESTIMATED FROM RADAR.
0540 AM TSTM WND GST PRETTY PRAIRIE 37.78N 98.02W
03/12/2021 M60 MPH RENO KS MESONET
DELAYED REPORT. WIND GUST VIA THE KANSAS
MESONET.
0540 AM TSTM WND DMG PRETTY PRAIRIE 37.78N 98.02W
03/12/2021 RENO KS TRAINED SPOTTER
6 INCH DIAMETER TREE LIMBS WERE BROKEN IN A
FEW SPOTS IN TOWN. TIME IS ESTIMATED FROM
RADAR.
0520 AM TSTM WND DMG 3 NNE PENALOSA 37.75N 98.30W
03/12/2021 RENO KS TRAINED SPOTTER
DELAYED REPORT OF TWO FULL GROWN CHINESE
ELMS BLOWN OVER IN HER YARD. HER NEIGHBOR
HAD A POWER POLE THAT FELL OVER. TIME IS
ESTIMATED FROM RADAR.
&&Special weather statement, Mar 12, 9:17 PM CST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Wichita KS
917 PM CST Fri Mar 12 2021
KSZ098-099-130415-
Montgomery KS-Chautauqua KS-
917 PM CST Fri Mar 12 2021
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Montgomery County in southeastern Kansas...
Chautauqua County in southeastern Kansas...
* Until 1015 PM CST.
* At 911 PM CST...National Weather Service Doppler radar was
tracking numerous thunderstorms with locally very heavy rainfall
across southern portions of Chautauqua county, and southwest
portions of Montgomery county, moving northeast.
While severe weather is unlikely with this activity, locally very
heavy rainfall is possible. Hourly rainfall rates of 1 to 2 inches
are possible, which may lead to flooding of low-land areas and flood-
prone areas.
* Locations impacted include...
Coffeyville, Independence, Cherryvale, Caney, Sedan, Cedar Vale,
Dearing, Elk City, Tyro, Peru, Liberty, Chautauqua, Havana, Elgin,
Bolton, Sycamore, Niotaze, Elk City Lake, Elk City State Park and
Hale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive your vehicle through flooded roadways.
Listen for later statements or possible flood warnings...should the
risk for low-land flooding become more imminent.
&&
LAT...LON 3730 9652 3730 9597 3739 9596 3738 9552
3700 9552 3700 9653
TIME...MOT...LOC 0313Z 250DEG 30KT 3705 9603
KLEINSASSERSpecial weather statement, Mar 12, 10:24 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Wichita KS
1024 PM CST Fri Mar 12 2021
KSZ098>100-130515-
Montgomery KS-Labette KS-Chautauqua KS-
1024 PM CST Fri Mar 12 2021
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Montgomery County in southeastern Kansas...
Labette County in southeastern Kansas...
Eastern Chautauqua County in southeastern Kansas...
* Until 1115 PM CST.
* At 1017 PM CST...National Weather Service Doppler radar was
tracking numerous thunderstorms with locally heavy rainfall across
eastern Chautauqua, Montgomery, and western Labette counties,
moving east to northeast.
While severe weather is unlikely with this activity, locally heavy
rainfall is likely. Rainfall rates around 1 inch per hour are
possible, which may lead to flooding of low water crossings and
typical flood-prone areas.
* Locations impacted include...
Parsons, Coffeyville, Independence, Cherryvale, Caney, Oswego,
Chetopa, Altamont, Edna, Dearing, Mound Valley, Elk City, Tyro,
Peru, Liberty, Havana, Bolton, Sycamore, Niotaze and Bartlett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive your vehicle through flooded roadways.
Listen for later statements or possible flood warnings...should the
risk for low-land flooding become more imminent.
&&
LAT...LON 3700 9612 3730 9609 3730 9597 3739 9596
3738 9508 3700 9508 3701 9552 3700 9552
TIME...MOT...LOC 0418Z 250DEG 49KT 3715 9579
KLEINSASSERThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 9:17 PM CST | Special Weather Statement | ICT | Chautauqua, Montgomery | 58 min |
| Mar 13, 5:31 AM CST | Areal Flood Warning | ICT | Montgomery | 32 hr |
| Mar 13, 6:22 AM CST | River Flood Warning | ICT | Neosho | 13 hr |
| Mar 13, 7:36 AM CST | Areal Flood Warning | ICT | Chautauqua | 30 hr |
| Mar 13, 7:56 AM CST | River Flood Warning | ICT | Labette, Neosho | 68 hr |
| Mar 13, 7:56 AM CST | River Flood Warning | ICT | Cherokee, Labette | 4 days |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.